MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS LT SZ 7; PRSTHSIS,KNEE,PATELLOFMOROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/MTAL/POLYMR

SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS LT SZ 7; PRSTHSIS,KNEE,PATELLOFMOROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/MTAL/POLYMR
Catalog Number 74021127
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.The patient¿s femur was affected, but looked like the tibia was even worse off; bone was very soft and septic.Patient presented with metallosis, joint was inflamed, soft tissue had a black colour.The surgeon revised the knee, took out the journey 1 implants and replaced them.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The clinical / medical investigation concluded that, since no supporting clinical documentation has been provided for review, the reported findings cannot be confirmed.Without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the source cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The patient impact beyond the reported symptoms, the intra-op findings with suspected titanium allergy, and the revision surgery with an expected post-operative rehabilitative phase cannot be concluded.Without the actual product involved, our investigation cannot proceed.If the devices or new information is received in the future, these complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JOURNEY FEM OX NP BCS LT SZ 7
Common Device Name
PRSTHSIS,KNEE,PATELLOFMOROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8175462
Report Number1020279-2018-02823
Device Sequence Number2640482
Product Code JWH
UDI-Device Identifier03596010552860
UDI-Public03596010552860
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Catalogue Number74021127
Device Lot Number11EM14851
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;